Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Lubbock, TX

April 26, 2016Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 26, 2016, 4:56 PM CDT for Stonewall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2016, 4:56 PM CDT (21:56 UTC)
Expired
Apr 26, 2016, 5:30 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS54 KLUB 262156
SVRLUB
TXC433-262230-
/O.NEW.KLUB.SV.W.0064.160426T2156Z-160426T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONEWALL COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 530 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF ASPERMONT...OR 17 MILES NORTHWEST OF HAMLIN...MOVING NORTHEAST AT
  45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ASPERMONT...PEACOCK...OLD GLORY...SWENSON AND US-380 NEAR THE HASKELL-
  STONEWALL COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 10026 3296 10052 3307 10052 3340 10026
      3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2155Z 224DEG 38KT 3307 10033 

HAIL...0.75IN
WIND...70MPH
 
$$
2 follow-up statements
916 
WWUS54 KLUB 262209
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT TUE APR 26 2016

TXC433-262230-
/O.CON.KLUB.SV.W.0064.000000T0000Z-160426T2230Z/
STONEWALL TX-
509 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL STONEWALL COUNTY...

AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASPERMONT...OR
20 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ASPERMONT...OLD GLORY...AND SWENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 10026 3296 10052 3306 10051 3318 10036
      3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2208Z 224DEG 38KT 3318 10021 

HAIL...0.75IN
WIND...60MPH
 
$$
899 
WWUS54 KLUB 262225
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT TUE APR 26 2016

TXC433-262235-
/O.EXP.KLUB.SV.W.0064.000000T0000Z-160426T2230Z/
STONEWALL TX-
525 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR STONEWALL COUNTY WILL
EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER STRONG
GUSTY WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3296 10026 3296 10052 3306 10051 3318 10036
      3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2222Z 224DEG 38KT 3318 10021 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:24 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 26, 4:24 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT TUE APR 26 2016

.UPDATE...
GIVEN RECENT TRENDS OF CONVECTIVE DEVELOPMENT ALONG PACIFIC
FRONTAL BOUNDARY...HAVE INCREASED POPS TO MENTIONABLE LEVELS
ACROSS EASTERN ZONES. WILL BE MONITORING FOR INDICATIONS OF SEVERE
POTENTIAL WITH THE PRIMARY THREAT BEING LARGE HAIL TO THE SIZE OF
GOLF BALLS AND WIND GUSTS TO 65 OR 70 MPH.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT TUE APR 26 2016/

SHORT TERM...
UPPER LEVEL STORM OVER EASTERN NEW MEXICO WILL CONTINUE TO BECOME
MORE NEGATIVELY TILTED OVER TIME THIS EVENING.  AS THIS SYSTEM MOVES
OUT INTO THE CENTRAL PLAINS ON WEDNESDAY...FLOW WILL BECOME ZONAL
ACROSS THE AREA.  SOME VIRGA ACTIVITY HAS DEVELOPED ACROSS THE
WESTERN ZONES ALONG AND BEHIND THE PACIFIC FRONT.  A FEW LIGHTNING
STROKES HAVE BEEN DETECTED WITH THE ACTIVITY AND SO HAVE MADE
MENTION OF DRY THUNDER ACROSS THE NORTH CENTRAL PART OF THE CWFA.
PEAK WINDS LOOK TO BE LARGELY CONFINED TO THE AREA JUST AHEAD OF THE
PACIFIC FRONT WHERE SUSTAINED SPEEDS NEAR 30 KTS ARE BEING OBSERVED.
WEST OF THE BOUNDARY...SPEEDS CLOSER TO 20 KTS APPEAR TO BE THE
NORM.  A COLD FRONT SHOULD THEN PUSH THROUGH AROUND SUNRISE
WEDNESDAY MORNING LEADING TO A QUITE PLEASANT DAY.

LONG TERM...
PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NEXT WEEK.

THE NEXT UPPER LEVEL TROUGH WILL DROP DOWN INTO THE FOUR CORNERS
REGION ON THURSDAY NIGHT. SHORT WAVE RIDGING ON WEDNESDAY WILL BE
REPLACED BY BACKING WINDS AND SOUTHWEST FLOW ALOFT ON THURSDAY IN
ADVANCE OF THIS NEXT SYSTEM. THE NOSE OF THE UPPER LEVEL JET WILL
EJECT OUT OVER THE PANHANDLES BUT A REGION OF UPPER LEVEL DIVERGENCE
WILL EXTEND SOUTHEASTWARD INTO THE ROLLING PLAINS AND SOUTHERN
OKLAHOMA. HOWEVER...THE PRIMARY THREAT OF CONVECTIVE ACTIVITY WILL
BE DURING THE OVERNIGHT HOURS INTO FRIDAY MORNING AS THE LOW LEVEL
JET TAKES OVER. A SURFACE FRONT WILL MOVE THROUGH LATE WEDNESDAY
INTO THURSDAY AND STALL OUT. THE NAM CONTINUES TO BE AN OUTLIER
STALLING THE FRONT OUT WELL TO THE NORTH. THIS FRONT WILL LIKELY
LIFT BACK NORTH DURING THE DAY ON THURSDAY. STRONG ISENTROPIC
UPGLIDE WILL DEVELOP THURSDAY EVENING WITH THE STRENGTHENING LOW
LEVEL JET.

SIGNIFICANT DRY SLOTTING ON FRIDAY WILL CREATE A VOID OF
PRECIPITATION FOR MUCH OF THE REGION ON FRIDAY AFTERNOON AND
EVENING. THE DRYLINE WILL MIX CLOSE TO THE BORDER OF THE FA ON
FRIDAY AFTERNOON. THERE MAY BE ADDITIONAL THUNDERSTORM DEVELOPMENT
FRIDAY AFTERNOON ALONG THE DRYLINE BUT RESIDENCE TIME WITHIN THE FA
WOULD LIKELY BE TRANSIENT. AFTER THE THURSDAY TROUGH KICKS OUT ONTO
THE PLAINS ANOTHER WILL BE ON ITS HEELS DROPPING INTO SOUTHERN
CALIFORNIA THIS WEEKEND. DETAILS ARE STILL MURKY WITH REGARDS TO ANY
LEAD SHORT WAVES OUT AHEAD OF THIS LOW. BUT WOULD HAVE THE POTENTIAL
TO CREATE THUNDERSTORM CHANCES LATE THIS WEEKEND INTO EARLY NEXT
WEEK. FURTHER COMPLICATING THE PATTERN WILL BE AN UNSEASONABLY COOL
AIRMASS SETTLING INTO THE REGION EARLY NEXT WEEK BEHIND A COLD
FRONT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ021>044.

&&

26/99
Hazardous weather outlook, Apr 26, 6:02 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
602 AM CDT TUE APR 26 2016

TXZ021>044-271115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
602 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH
WILL IMPACT THE ENTIRE OUTLOOK AREA TODAY BEHIND A DRYLINE. A WIND
ADVISORY IS IN EFFECT FROM 1 PM UNTIL 9 PM. AREAS OF BLOWING DUST
ON THE CAPROCK MAY CREATE VERY LOW VISIBILITIES NEAR OPEN FIELDS
AND CONSTRUCTION SITES. ALSO...AN ELEVATED WILDFIRE DANGER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING OVER MOST OF THE SOUTH
PLAINS AND THE SOUTHWEST PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALLY HEAVY RAIN ARE
POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY
NIGHT...ESPECIALLY IN THE ROLLING PLAINS. ADDITIONAL SEVERE STORMS
MAY RETURN BY FRIDAY AFTERNOON IN THE FAR SOUTHEAST TEXAS
PANHANDLE ALONG A DRYLINE. THEREAFTER...THE THREAT OF ADDITIONAL
HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Apr 26, 3:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.19W
04/26/2016  M59 MPH          HOCKLEY            TX   MESONET

&&

EVENT NUMBER LUB1600093

JGD
Local storm report, Apr 26, 3:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND GST VIGO PARK               34.65N 101.50W
04/26/2016  M66 MPH          SWISHER            TX   MESONET

&&

EVENT NUMBER LUB1600094

JGD
Special weather statement, Apr 26, 3:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT TUE APR 26 2016

TXZ023>025-262100-
BRISCOE TX-HALL TX-SWISHER TX-
335 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SWISHER...BRISCOE AND HALL
COUNTIES UNTIL 400 PM CDT...

AT 329 PM CDT...AN AREA OF VIRGA SHOWERS WAS INDICATED ON DOPPLER
RADAR MOVING ACROSS SWISHER...HALL...AND BRISCOE COUNTIES.  GUSTY
WINDS WILL BE POSSIBLE IN THE VICINITY OF THESE SHOWERS EVEN THOUGH
PRECIPITATION MAY NOT BE REACHING THE GROUND.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.  THERE
EXIST SOME RISK OF LOCALIZED GUSTS TO 65 MPH AS WAS REPORTED AT VIGO
PARK AT 310 PM.

LOCATIONS IMPACTED INCLUDE...
TULIA...MEMPHIS...SILVERTON...QUITAQUE...KRESS...HAPPY...VALLEY SCHOOLS...
MACKENZIE RESERVOIR...BRICE...CAPROCK CANYON STATE PARK...CLAYTONVILLE...
TURKEY...LAKEVIEW AND PLASKA COMMUNITY.

LAT...LON 3436 10046 3434 10198 3475 10196 3475 10049
TIME...MOT...LOC 2029Z 240DEG 49KT 3470 10125

26
Local storm report, Apr 26, 4:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
420 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 2 NE SLATON             33.46N 101.62W
04/26/2016  M60 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1600095

JGD
Special weather statement, Apr 26, 4:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT TUE APR 26 2016

TXZ030-036-262215-
FLOYD TX-CROSBY TX-
448 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR FLOYD AND NORTHERN CROSBY
COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING VIRGA SHOWERS ALONG A
LINE EXTENDING FROM 7 MILES EAST OF SOUTH PLAINS TO 9 MILES
NORTHEAST OF CONE TO NEAR LORENZO. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE OCCURRING WITH THESE STORMS AND HAVE
BEEN REPORTED BY THE MESONET STATION NEAR RALLS. ISOLATED GUSTS TO
60 MPH MAY BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
FLOYDADA...CROSBYTON...RALLS...LOCKNEY...LORENZO...DOUGHERTY...CONE AND
SOUTH PLAINS.

LAT...LON 3380 10104 3356 10118 3354 10156 3384 10150
      3430 10139 3431 10104
TIME...MOT...LOC 2145Z 263DEG 33KT 3425 10118 3387 10125 3362 10146

26
Local storm report, Apr 26, 4:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     NON-TSTM WND GST 1 SSE JAYTON            33.23N 100.57W
04/26/2016  M59 MPH          KENT               TX   MESONET

&&

EVENT NUMBER LUB1600096

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:31 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more14 hr
Apr 26, 3:35 PM CDTSpecial Weather StatementLUBBriscoe, Hall, Swisher25 min
Apr 26, 4:48 PM CDTSpecial Weather StatementLUBCrosby, Floyd27 min
Apr 26, 5:06 PM CDTSpecial Weather StatementLUBChildress24 min
Apr 26, 5:17 PM CDTSpecial Weather StatementLUBCottle, Dickens, Kent, King28 min
Apr 26, 5:31 PM CDTSpecial Weather StatementLUBStonewall14 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.